From: Chris Jacobs (firstname.lastname@example.org)
Date: Tue Mar 04 2003 - 18:54:32 EST
----- Original Message -----
From: "Robert" <email@example.com>
Sent: Tuesday, March 04, 2003 9:34 PM
Subject: The display of *kholam* on PCs
> Have you notice that-when using Microsoft's standard core fonts, for an example, to type/display/print Hebrew-extra space gets
> added onto
> the *kholam* (high left dot) vowel point that really shouldn't be there?!?!
> Whenever a *kholam* is put to a letter's left (instead of atop a *waw* for a vowel), unwanted extra space gets inbetween the
> *kholam* and the > preceeding/following letter(s). Has anyone contacted Microsoft about that?!
I did not contact them, did you?
But why do you call the kholam a "high left dot"?
As far as I know it can appear high left or middle, to indicate that is should be pronounced after the consonant, or right, to
pronounce it before.
So the meaning of a shin with two dots above it is ambiguous, it could either be
ֹשׂ \u05b9\u05e9\u05c2 os
שֹׁ \u05e9\u05c1\u05b9 sho
This displays indeed wrongly on my system in Outlook Express.
Bidi seems to get confused if I start a hebrew text with a vowel.
This archive was generated by hypermail 2.1.5 : Tue Mar 04 2003 - 19:59:44 EST